Alert archive / Kansas / Special Weather Statements in 2025
Special Weather Statement, NWS Topeka, KS
NWS Topeka, KS issued this special weather statement at Apr 2, 2025, 1:21 AM CDT for Dickinson County, Kansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 2, 2025, 1:21 AM CDT (06:21 UTC)
- Expired
- Apr 2, 2025, 1:45 AM CDT
- In force
- 24 min
- Issued by
- NWS Topeka, KS
- Hail
- 0.88 in
- Wind
- 55
County Dickinson County, KS
The radar
The Topeka radar (KTWX), 80 km from the middle of the area, began a volume at 06:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 6.4 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1178 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 356 m²/s²
- 0-3 km storm-relative helicity
- 559 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
512
WWUS83 KTOP 020621
SPSTOP
Special Weather Statement
National Weather Service Topeka KS
121 AM CDT Wed Apr 2 2025
KSZ035-036-020645-
Geary-Dickinson-
121 AM CDT Wed Apr 2 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN DICKINSON AND
SOUTHWESTERN GEARY COUNTIES THROUGH 145 AM CDT...
At 120 AM CDT, Doppler radar was tracking a strong thunderstorm near
Carlton, moving northeast at 55 mph.
HAZARD...Strong wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail damage to outdoor objects and
vegetation is possible.
Locations impacted include...
Enterprise, Woodbine, Chapman, Carlton, Hope, and Abilene.
This includes Interstate 70 between mile markers 279 and 292.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 700 AM CDT for east central
Kansas.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
central and east central Kansas.
&&
LAT...LON 3884 9737 3906 9691 3881 9692 3881 9693
3872 9693 3861 9718 3861 9737
TIME...MOT...LOC 0620Z 238DEG 49KT 3873 9731
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
$$
JonesWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this special weather statement went out at Apr 2, 12:21 AM CDT, 1 hour earlier. Its key messages:
- Thunderstorms are expected to develop this evening and overnight, with the potential for severe weather. Large hail, damaging winds, and tornadoes are all possible with these storms.
- Gusty south winds with some occasional 45mph gusts remain possible into late this evening.
- Temperatures trend cooler and below average late this week into early next week.
Area forecast discussion, Apr 2, 12:21 AM CDT, 1 hour before
Area Forecast Discussion National Weather Service Topeka KS 1221 AM CDT Wed Apr 2 2025 .KEY MESSAGES... - Thunderstorms are expected to develop this evening and overnight, with the potential for severe weather. Large hail, damaging winds, and tornadoes are all possible with these storms. - Gusty south winds with some occasional 45mph gusts remain possible into late this evening. - Temperatures trend cooler and below average late this week into early next week. && .DISCUSSION... Issued at 252 PM CDT Tue Apr 1 2025 A 988mb surface low pressure system has developed along the KS/CO border in response to a lead perturbation ejecting out of the broader upper troughing pattern encompassing the western CONUS. Moisture has been slowly advecting northward with 50+ dew points having made it into south central KS and 60+ dew points still along and south of the Red River Valley as of 19Z. Moisture transport should happen more quickly later this afternoon and especially into the early evening as the LLJ starts to pick up. As we head into the evening and overnight hours, there are two areas of convective initiation and evolution that we'll need to monitor. The first is with more isolated supercells that may develop along a sharpening dryline in south central KS and move northeastward into east central KS, and the second is with storms developing in north central KS as the cold front eventually catches up to the dryline. The HRRR has consistently been the most aggressive solution, and the 18Z run has even started to develop some initial supercells in north central KS before they congeal into a line later tonight. Starting with the isolated cells further south, there remains lower confidence in these storms having much of an impact on east central KS. This is due to the fact that they would be moving into a less favorable environment for surface-based storms as they move further north and east into the open warm sector. Even so, plentiful shear exists in the environment to keep any storm going that develops. While coverage of storms would be isolated with anything that comes from south central KS or northern OK, if a storm can maintain itself as it moves into our area, this would pose the greatest risk for a strong tornado, as well as large hail and damaging wind. Timing for this aspect of the severe weather threat could be as early as 7pm, but probably mostly in the 8-11pm time frame. The most probable impact we are monitoring is associated with the second area described above. Again, the HRRR has recently become the most robust in developing some discrete cells initially around 00- 01Z as the cold front catches up to the dryline. As we get closer to 03-04Z, storms should grow upscale into a line and move east through the overnight hours, likely not reaching far eastern areas until after 4am. Wind damage would likely be the main threat with these late night storms, but cannot rule out a brief tornado spinning up along the leading edge of the line as it develops into a QLCS. This is especially the case earlier on in the event towards north central KS, whereas further east the line should weaken with time. Storms should exit the area around sunrise. The broad upper troughing pattern remains in place through the end of the week, and some perturbations within that pattern keep some additional rain chances particularly on Friday into Saturday. A cold front Saturday into Sunday looks to usher in a much cooler air mass late this week into early next week. Morning lows could dip near or below freezing Sunday and Monday. && .AVIATION /06Z TAFS THROUGH 06Z THURSDAY/... Issued at 1221 AM CDT Wed Apr 2 2025 Main concern is a convective line of storms that will move through the terminals. Expect mvfr cigs with mvfr to ifr vsbys as they move through the terminals. Expect main activity at MHK between 07Z-09Z and for TOP and FOE from 09Z-11Z. Winds will continue around 15-18kts with gusts to 28kts form the south then veer to the southwest behind the surface front from the southwest 12-14kts with some gusts through 22Z around 24kts. && .TOP WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 1 AM CDT early this morning for KSZ008- KSZ009-KSZ010-KSZ020-KSZ021-KSZ022-KSZ023-KSZ034-KSZ035-KSZ036- KSZ037-KSZ038-KSZ054. && DISCUSSION...Picha AVIATION...53
Hazardous weather outlook, Apr 1, 7:28 PM CDT, 5 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 728 PM CDT Tue Apr 1 2025 KSZ011-012-024-026-039-030030- Nemaha-Brown-Jackson-Jefferson-Shawnee- 728 PM CDT Tue Apr 1 2025 ...SEVERE THUNDERSTORM WATCH 92 IN EFFECT UNTIL 3 AM CDT WEDNESDAY... This Hazardous Weather Outlook is for east central Kansas and northeast Kansas. .DAY ONE...Tonight. Strong and gusty south winds up to around 40 to 45 mph are expected from through this evening. Thunderstorms will move east across the region this evening and late tonight. Severe thunderstorms are possible, with the strongest activity capable of large hail, damaging winds, and a few tornadoes. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER MESSAGE Weather spotters are encouraged to relay reports of hail, damaging wind, tornadoes and flooding. && More detailed information can be found at: www.weather.gov/media/top/DssPacket.pdf KSZ040-055-056-058-059-030030- Douglas-Osage-Franklin-Coffey-Anderson- 728 PM CDT Tue Apr 1 2025 This Hazardous Weather Outlook is for east central Kansas. .DAY ONE...Tonight. Strong and gusty south winds up to around 40 to 45 mph are expected from through this evening. Thunderstorms will move east across the region this evening and late tonight. Severe thunderstorms are possible, with the strongest activity capable of large hail, damaging winds, and a few tornadoes. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER MESSAGE Weather spotters are encouraged to relay reports of hail, damaging wind, tornadoes and flooding. && More detailed information can be found at: www.weather.gov/media/top/DssPacket.pdf KSZ008>010-020>023-034>036-038-030030- Republic-Washington-Marshall-Cloud-Clay-Riley-Pottawatomie-Ottawa- Dickinson-Geary-Wabaunsee- 728 PM CDT Tue Apr 1 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT WEDNESDAY... ...SEVERE THUNDERSTORM WATCH 92 IN EFFECT UNTIL 3 AM CDT WEDNESDAY... This Hazardous Weather Outlook is for central Kansas, east central Kansas, north central Kansas and northeast Kansas. .DAY ONE...Tonight. Strong and gusty south winds up to 45 mph are expected from through this evening. Thunderstorms will move east across the region this evening and late tonight. Severe thunderstorms are possible, with the strongest activity capable of large hail, damaging winds, and a few tornadoes. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER MESSAGE Weather spotters are encouraged to relay reports of hail, damaging wind, tornadoes and flooding. && More detailed information can be found at: www.weather.gov/media/top/DssPacket.pdf KSZ037-054-030030- Morris-Lyon- 728 PM CDT Tue Apr 1 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT WEDNESDAY... This Hazardous Weather Outlook is for east central Kansas. .DAY ONE...Tonight. Strong and gusty south winds up to 45 mph are expected from through this evening. Thunderstorms will move east across the region this evening and late tonight. Severe thunderstorms are possible, with the strongest activity capable of large hail, damaging winds, and a few tornadoes. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER MESSAGE Weather spotters are encouraged to relay reports of hail, damaging wind, tornadoes and flooding. && More detailed information can be found at: www.weather.gov/media/top/DssPacket.pdf
In the hours before
Local storm report, Apr 1, 11:07 PM CDT, 2 hours 14 minutes before
Preliminary Local Storm Report
National Weather Service Topeka KS
1107 PM CDT Tue Apr 1 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1049 PM Hail 5 SSW Manchester 39.02N 97.37W
04/01/2025 M1.50 Inch Dickinson KS Emergency Mngr
Corrects previous hail report from 5 SSW
Manchester. Corrects previous hail report
from 5 SSW Manchester. Hail completed
covered the roadway on K-18 - making the
road slick.
&&
JPLocal storm report, Apr 1, 11:16 PM CDT, 2 hours 5 minutes before
Preliminary Local Storm Report
National Weather Service Topeka KS
1116 PM CDT Tue Apr 1 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM Tstm Wnd Dmg 3 S Manchester 39.05N 97.33W
04/01/2025 Dickinson KS Trained Spotter
Line of trees down.
&&
BDLocal storm report, Apr 1, 11:17 PM CDT, 2 hours 4 minutes before
Preliminary Local Storm Report
National Weather Service Topeka KS
1117 PM CDT Tue Apr 1 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM Hail 3 S Manchester 39.05N 97.33W
04/01/2025 M1.25 Inch Dickinson KS Public
Hail almost completely covering the ground.
&&
BDLocal storm report, Apr 1, 11:35 PM CDT, 1 hour 46 minutes before
Preliminary Local Storm Report
National Weather Service Topeka KS
1135 PM CDT Tue Apr 1 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM Hail 3 E Oneida 39.87N 95.88W
04/01/2025 E1.50 Inch Nemaha KS Public
&&
JPLocal storm report, Apr 2, 12:22 AM CDT, 59 minutes before
Preliminary Local Storm Report
National Weather Service Topeka KS
1222 AM CDT Wed Apr 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1206 AM Tstm Wnd Gst 1 E Everest 39.68N 95.41W
04/02/2025 M62 MPH Brown KS Public
Public weather station.
&&
ngSpecial weather statement, Apr 2, 1:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Topeka KS
121 AM CDT Wed Apr 2 2025
KSZ035-036-020645-
Geary-Dickinson-
121 AM CDT Wed Apr 2 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN DICKINSON AND
SOUTHWESTERN GEARY COUNTIES THROUGH 145 AM CDT...
At 120 AM CDT, Doppler radar was tracking a strong thunderstorm near
Carlton, moving northeast at 55 mph.
HAZARD...Strong wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail damage to outdoor objects and
vegetation is possible.
Locations impacted include...
Enterprise, Woodbine, Chapman, Carlton, Hope, and Abilene.
This includes Interstate 70 between mile markers 279 and 292.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 700 AM CDT for east central
Kansas.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
central and east central Kansas.
&&
LAT...LON 3884 9737 3906 9691 3881 9692 3881 9693
3872 9693 3861 9718 3861 9737
TIME...MOT...LOC 0620Z 238DEG 49KT 3873 9731
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
JonesThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 8:00 PM CDT | Special Weather Statement | TOP | Republic | 30 min |
| Apr 1, 8:23 PM CDT | Severe Thunderstorm Warning | TOP | Dickinson, Ottawa | 37 min |
| Apr 1, 8:42 PM CDT | Special Weather Statement | TOP | Republic | 33 min |
| Apr 1, 8:49 PM CDT | Severe Thunderstorm Warning | TOP | Cloud, Republic | 26 min |
| Apr 1, 8:53 PM CDT | Tornado Warning | TOP | Ottawa | 22 min |
| Apr 1, 8:59 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Dickinson, Ottawa | 46 min |
| Apr 1, 9:06 PM CDT | Tornado Warning | TOP | Dickinson, Ottawa | 24 min |
| Apr 1, 9:12 PM CDT | Severe Thunderstorm Warning | TOP | Cloud, Republic | 15 min |
| Apr 1, 9:25 PM CDT | Severe Thunderstorm Warning | TOP | Republic, Washington | 17 min |
| Apr 1, 9:27 PM CDT | Tornado Warning | TOP | Clay, Dickinson, Geary | 33 min |
| Apr 1, 9:28 PM CDT | Special Weather Statement | TOP | Anderson | 17 min |
| Apr 1, 9:42 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Geary, Pottawatomie, Riley | 48 min |
| Apr 1, 9:45 PM CDT | Special Weather Statement | TOP | Lyon | 30 min |
| Apr 1, 9:51 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Dickinson, Ottawa | 39 min |
| Apr 1, 10:06 PM CDT | Severe Thunderstorm Warning | TOP | Anderson, Coffey, Franklin, Osage | 39 min |
| Apr 1, 10:17 PM CDT | Severe Thunderstorm Warning | TOP | Marshall, Nemaha | 58 min |
| Apr 1, 10:25 PM CDT | Severe Thunderstorm Warning | TOP | Pottawatomie, Riley | 50 min |
| Apr 1, 10:26 PM CDT | Tornado Warning | TOP | Dickinson, Ottawa | 34 min |
| Apr 1, 10:40 PM CDT | Special Weather Statement | TOP | Franklin | 35 min |
| Apr 1, 10:45 PM CDT | Areal Flood Advisory | TOP | Clay, Dickinson, Geary, Ottawa, Riley | 3 hr |
| Apr 1, 10:55 PM CDT | Tornado Warning | TOP | Clay, Dickinson | 20 min |
| Apr 1, 11:10 PM CDT | Severe Thunderstorm Warning | TOP | Brown, Jackson, Nemaha, Pottawatomie | 50 min |
| Apr 1, 11:13 PM CDT | Flash Flood Warning | TOP | Clay, Geary, Riley | 4 hr |
| Apr 1, 11:14 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Dickinson, Geary, Marshall, Pottawatomie, Riley | 46 min |
| Apr 1, 11:40 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Dickinson, Ottawa | 35 min |
| Apr 1, 11:40 PM CDT | Severe Thunderstorm Warning | TOP | Brown | 50 min |
| Apr 1, 11:55 PM CDT | Severe Thunderstorm Warning | TOP | Marshall, Pottawatomie, Riley | 35 min |
| Apr 2, 12:03 AM CDT | Flash Flood Warning | TOP | Clay, Dickinson, Ottawa | 3 hr |
| Apr 2, 12:13 AM CDT | Areal Flood Advisory | TOP | Pottawatomie | 3 hr |
| Apr 2, 12:13 AM CDT | Severe Thunderstorm Warning | TOP | Marshall, Pottawatomie, Riley | 32 min |
| Apr 2, 12:34 AM CDT | Severe Thunderstorm Warning | TOP | Marshall, Pottawatomie | 26 min |
| Apr 2, 12:38 AM CDT | Severe Thunderstorm Warning | TOP | Dickinson, Ottawa | 22 min |
| Apr 2, 1:18 AM CDT | Flash Flood Warning | TOP | Pottawatomie | 96 min |
| Apr 2, 1:32 AM CDT | Severe Thunderstorm Warning | TOP | Dickinson, Geary, Morris, Riley | 28 min |
| Apr 2, 2:52 AM CDT | Areal Flood Warning | TOP | Clay, Dickinson, Geary, Jackson, Marshall, Nemaha and 3 more | 7 hr |
| Apr 2, 3:19 AM CDT | Severe Thunderstorm Warning | TOP | Douglas, Jefferson, Shawnee | 26 min |
| Apr 2, 3:39 AM CDT | Severe Thunderstorm Warning | TOP | Lyon | 36 min |
| Apr 2, 4:01 AM CDT | Severe Thunderstorm Warning | TOP | Anderson, Coffey, Douglas, Franklin, Osage | 59 min |
| Apr 2, 4:37 AM CDT | Severe Thunderstorm Warning | TOP | Coffey | 23 min |
| Apr 2, 4:54 AM CDT | Severe Thunderstorm Warning | TOP | Anderson, Coffey, Douglas, Franklin, Osage | 51 min |
| Apr 2, 7:47 AM CDT | River Flood Warning | TOP | Riley | 8 hr |
| Apr 2, 10:11 AM CDT | Areal Flood Warning | TOP | Pottawatomie | 6 hr |
| Apr 2, 10:43 AM CDT | River Flood Warning | TOP | Pottawatomie | 13 hr |
| Apr 2, 4:05 PM CDT | River Flood Warning | TOP | Dickinson | 16 hr |
Nearby
Special Weather Statements in Kansas, 2025Every special weather statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.